MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number WA22355C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "bipolar turis needle system", we selected (b)(6), as a representative product.Since the literature described "conventional loop-type electrode", we selected (b)(6), as a representative product.The product was unknown but a representative product was chosen for processing purposes, respectively.This was a multi-center retrospective cohort.The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Doi.(b)(6).Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled: "en bloc resection versus conventional turbt for t1hg bladder cancer: a propensity score-matched analysis." this study aimed to clarify the perioperative, oncologic, and pathologic outcomes of en bloc resection of bladder tumors (erbt) for patients with pt1 bladder cancer (bca) compared with conventional transurethral resection of bladder tumors (cturbt) in a large multicenter retrospective cohort using propensity score-matched (psm) analysis.The psm cohort consisted of 202 patients: 101 in cturbt group and 101 in erbt group.Complications were detected in six patients in the cturbt group and four patients in the erbt group.The 3-year rfs estimates were 59.3% [95% confidence interval (ci) 48.2¿68.8] in the cturbt group, and 65.8% (95% ci 54.0¿75.2) in the erbt group (p = 0.7).There were no differences in the 3-year mfs and the 3-year css estimates between the two groups.The detection rate for mm¿vp was significantly higher in patients who underwent erbt (cturbt: 77% versus erbt: 99%, p\0.001).Erbt improves the quality of resection and specimen, yielding less residue on retur and yielding superior histopathologic information such as substaging.Bladder perforation requiring prolonged urethral catheter insertion occurred in one patient in the erbt group in which the olympus bipolar turis needle system was used.Related patient identifiers: (b)(6); (b)(6); (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.This medwatch report is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17393606
Report Number9610773-2023-01992
Device Sequence Number16767678
Product Code FAS
UDI-Device Identifier14042761030615
UDI-Public14042761030615
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22355C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BIOPSY FORCEPS
Outcome Attributed to Adverse Event Other; Other;
Patient SexUnknown